Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 7, 2014, 4:30 PM EDT for Dare County, Hyde County, Tyrrell County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2014, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 7, 2014, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
636
WFUS52 KMHX 072030
TORMHX
NCC055-095-177-072115-
/O.NEW.KMHX.TO.W.0003.140407T2030Z-140407T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA...
MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 20 MILES WEST OF CENTER OF DARE COUNTY BOMBING RANGE...OR
19 MILES NORTHWEST OF ENGELHARD...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
BUFFALO CITY...CENTER OF DARE COUNTY BOMBING RANGE AND 6 MILES
SOUTHEAST OF EAST LAKE BY 510 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3567 7580 3559 7610 3574 7608 3586 7615
3592 7602 3592 7601 3585 7606 3573 7603
3571 7605 3569 7603 3565 7604 3576 7599
3589 7599 3593 7593 3595 7595 3596 7591
3587 7577
TIME...MOT...LOC 2028Z 245DEG 22KT 3569 7621
$$
292 follow-up statements
941
WWUS52 KMHX 072047
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 PM EDT MON APR 7 2014
NCC055-095-177-072115-
/O.CON.KMHX.TO.W.0003.000000T0000Z-140407T2115Z/
MAINLAND DARE NC-MAINLAND HYDE NC-TYRRELL NC-
447 PM EDT MON APR 7 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EAST
CENTRAL TYRRELL...NORTHEASTERN MAINLAND HYDE AND MAINLAND DARE
COUNTIES...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GUM NECK...MOVING
NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
THE TORNADO WILL BE NEAR...
CENTER OF DARE COUNTY BOMBING RANGE AND EAST LAKE BY 500 PM EDT
BUFFALO CITY BY 505 PM EDT
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3567 7580 3559 7610 3574 7608 3586 7615
3592 7602 3592 7601 3585 7606 3573 7603
3571 7605 3569 7603 3565 7604 3576 7599
3589 7599 3593 7593 3595 7595 3596 7591
3587 7577
TIME...MOT...LOC 2046Z 244DEG 28KT 3575 7606
$$
29909
WWUS52 KMHX 072106
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT MON APR 7 2014
NCC055-095-177-072116-
/O.CAN.KMHX.TO.W.0003.000000T0000Z-140407T2115Z/
MAINLAND DARE NC-MAINLAND HYDE NC-TYRRELL NC-
506 PM EDT MON APR 7 2014
...THE TORNADO WARNING FOR EAST CENTRAL TYRRELL...NORTHEASTERN
MAINLAND HYDE AND MAINLAND DARE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3567 7580 3559 7610 3574 7608 3586 7615
3592 7602 3592 7601 3585 7606 3573 7603
3571 7605 3569 7603 3565 7604 3576 7599
3589 7599 3593 7593 3595 7595 3596 7591
3587 7577
TIME...MOT...LOC 2106Z 244DEG 28KT 3582 7589
$$
29What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 7, 2:55 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 7, 2:55 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
255 PM EDT MON APR 7 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND EARLY TUESDAY
AND MOVE OFF THE COAST TUESDAY AFTERNOON. A SECONDARY FRONT WILL
MOVE THROUGH WEDNESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST
THURSDAY...AND EXTEND OVER THE AREA FROM OFFSHORE THROUGH THE
WEEKEND.
&&
.NEAR TERM /TONIGHT/...
AS OF 300 PM MONDAY...HIGH SHEAR/LOW CAPE ENVIRONMENT INDICATE A
THREAT OF SVR TSTMS THROUGH THIS EVENING...AND ANY STRONGER STORMS
THAT DEVELOP COULD PRODUCE DAMAGING WINDS AND PSBLY ISOLATED
TORNADO. WITH FOCUSING BNDRY W AND N OF AREA...MAIN THREAT WILL BE
FROM ACTIVITY DEVELOPING UPSTREAM TO SW AND MOVING INTO AREA THIS
EVENING. LIMITING FACTORS WILL BE LOSS OF HEATING AND BOWING LINE OF
HEAVIER STORMS OVER SRN GA/NRN FLA LIMITING MSTR INFLOW. SVR THREAT
WILL DIMINISH OVERNIGHT WITH FLOW BECOMING UNIDIRECTIONAL.
FOLLOWED A BLEND OF MESO MODELS THAT INITIALIZED WELL WITH AFTN
ACTIVITY...AND SPREAD LIKELY TO CATEGORICAL POPS ACROSS AREA THIS
EVENING. KEPT HIGHER POPS OVER ERN HALF OF AREA OVERNIGHT WITH
MODELS IN GOOD AGREEMENT ON GOOD COVERAGE 06Z-12Z AHEAD OF
APPROACHING SFC BNDRY AND UPR TROF AND SHRT WV ACTIVITY. QPF AMOUNTS
WILL INDICATE POTENTIAL FOR 0.5 TO 1 INCH OVER AREA.
WARM SECTOR CONDITIONS EVEN WITH PCPN WILL KEEP TEMPS MAINLY IN 60S
OVERNIGHT.
&&
.SHORT TERM /TUESDAY/...
AS OF 300 PM MONDAY...DEEP MSTR AHEAD OF SFC FRONT AND UPR TROF WILL
PERSIST OVER AREA DURING MORNING AND ALONG COAST DURING AFTN. MODELS
INDICATE GOOD COVERAGE OF SHOWERS/ISOLD TSTMS AND INCREASED POPS
ACCORDINGLY WITH LIKELY W/CATEGORICAL E FOR MORNING...DECREASING TO
CHC W/LIKELY E IN AFTN. ADDITIONAL QPF UP TO ANOTHER INCH POSSIBLE
FOR IMMEDIATE COASTAL SECTIONS.
CLOUDS AND PCPN WILL LIMIT MAX TEMPS TO UPR 60S TO LOWER 70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MON...PRECIP SHOULD CONTINUE TO TAPER OFF FROM WEST TO
EAST TUE NIGHT BEHIND THE FRONT AND AHEAD OF THE APPROACHING UPPER
TROUGH. THE UPPER TROUGH BECOMES SLIGHTLY POSITIVELY TILTED WED
MORNING AS IT MOVES THROUGH EASTERN NC AND FINALLY OFF THE COAST
BY WED EVENING. PRECIP...CLOUDS...AND LOWERING THICKNESSES WILL
KEEP TEMPS MILD ON WED WITH HIGHS IN THE 60S INLAND TO UPPER
50S/60 FOR THE OBX. SURFACE HIGH PRESSURE WILL BUILD OVER THE AREA
WED NIGHT INTO THU...THEN MOVE OFF THE COAST FRIDAY. NICE WX
EXPECTED THU AND FRI WITH HIGH TEMPS ABOVE NORMAL BY FRI WITH
INCREASING LOW LEVEL THICKNESS VALUES. A WEAK COLD FRONT IS
EXPECTED TO APPROACH THE AREA FRIDAY NIGHT MOVING THROUGH SAT.
WILL CONTINUE TO KEEP MENTION OF SLIGHT CHANCE POPS...THOUGH
MOISTURE LOOKS VERY LIMITED WITH THIS FEATURE AT THIS TIME. UPPER
RIDGE WILL BUILD OVER THE SE SUN WITH TEMPS WARMING INTO THE UPPER
60S/UPPER 70S. ANOTHER FRONTAL SYSTEM WILL APPROACH FROM THE WEST
EARLY NEXT WEEK...WITH INCREASING PRECIP CHANCES.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 130 PM MONDAY...MVFR CIGS HAVE DEVELOPED IN WARM SECTOR
CONDITIONS THIS AFTN WITH WARM FRONT LIFTING N OF AREA. SCT
SHRA/ISOLD TSTM THREAT WILL CONTINUE THROUGH AFTN AND WILL HANDLE
WITH VCSH MENTION IN TAFS WITH LIMITED COVERAGE. MORE WDSPRD SHOWER
AND SCT TSTM ACTIVITY EXPECTED TO MOVE IN DURING EVENING HOURS. GDNC
IS GENERALLY INDICATING IFR CIGS/VSBYS WITH THIS ACTIVITY BUT THIS
APPEARS OVERDONE WITH CONTINUED WARM SECTOR CONDITIONS AND KEPT
PREVAILING FCST CONDITIONS AS MVFR ALTHOUGH WITH CIGS LOWERED TO 1K
FT AND VSBYS TO 3SM WITH TEMPO PERIOD OF TSTMS 00Z-05Z. SCT-BKN SHRA
THREAT WITH MVFR CIGS AND VSBYS WILL PERSIST OVERNIGHT INTO TUE
MORNING AHEAD OF SLOW MOVING FRONT. SRLY WINDS WILL GUST TO 20-25 KT
INTO THIS EVENING.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 245 PM MON...CONDITIONS SHOULD BE IMPROVING TO PRED VFR TUE
NIGHT...AS PRECIP SHIFTS OFFSHORE...AND CONTINUE THROUGH THE
PERIOD.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 300 PM MONDAY...PRES GRADIENT IN WAKE OF WARM FRONTAL PASSAGE
IS WEAKER THAN EXPECTED THIS AFTN...THUS STRONGER SRLY WINDS WILL BE
DELAYED UNTIL TONIGHT. ADJUSTED WINDS DOWNWARD ACCORDINGLY FOR REST
OF AFTN BUT NO CHANGE TO SCA HEADLINES WITH SEAS AROUND 6 FT FOR
OUTER PORTIONS OF WATERS...AND STILL SOME POTENTIAL FOR GUSTS TO 25
KT FOR ERN PAM SOUND.
MODELS CONTINUE TO INDICATE S-SW WINDS 20-25 KTS WILL DEVELOP
OVERNIGHT AND CONTINUE INTO TUE MORNING WITH TIGHTENING GRADIENT
AHEAD OF COLD FRONT. FRONT WILL PUSH TO COAST BY AFTN WITH WINDS
DIMINISHING AS GRADIENT SLACKENS. ELEVATED SEAS WILL PERSIST OVER
OUTER PORTIONS OF CENTRAL AND SRN WATERS THROUGH TUE...BUT FCST TO
SUBSIDE NRN SECTIONS TUE AFTN.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 245 PM MON...LINGERING SCA CONDITIONS WITH ELEVATED SEAS WILL
CONTINUE TUE NIGHT INTO WED SOUTH OF OREGON INLET. UPPER TROUGH
WILL MOVE THROUGH THE WATERS WED...WITH PRED NORTHERLY WINDS
10-15KT GUSTS TO 20KT. SEAS 4-7FT WILL GRADUALLY SUBSIDE THROUGH
THE DAY...INTO THE EVENING FOR THE CENTRAL LEG. HIGH PRESSURE WILL
BUILD OVER THE WATERS WED NIGHT AND THU...MOVING OFFSHORE FRIDAY.
VEERING WINDS THU...BECOMING S/SW 10-15KT BY THU EVENING. A WEAK
COLD FRONT WILL APPROACH THE WATERS FRI NIGHT MOVING THROUGH
SATURDAY. PRESSURE GRADIENT WILL TIGHTEN WITH WINDS INCREASING TO
10-20KT. COLD FRONT WILL MOVE THROUGH THE WATERS SATURDAY WITH
VEERING WINDS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
FOR AMZ130-131.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ150.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...CQD
AVIATION...JBM/CQD
MARINE...JBM/CQDHazardous weather outlook, Apr 7, 3:52 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EDT MON APR 7 2014 NCZ029-044>047-079>081-090>095-098-103-104-080800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 352 AM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE STRONG DAMAGING WIND GUSTS ALONG WITH A POSSIBLE ISOLATED TORNADO. THERE WILL ALSO BE THE THREAT OF LOCALLY HEAVY RAINFALL, ESPECIALLY LATER THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 7, 2:58 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 PM EDT MON APR 7 2014
NCZ029-044-045-080-081-071945-
BEAUFORT-MAINLAND HYDE-MARTIN-PITT-WASHINGTON-
258 PM EDT MON APR 7 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
HYDE...MARTIN...BEAUFORT AND PITT COUNTIES THROUGH 345 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHOCOWINITY...OR ABOUT OVER WASHINGTON...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUNYAN...
SLATESTONE...PINETOWN......WALLA WATTA...TERRA
CEIA...WENONA......PIKE ROAD...PUNGO LAKE...WASHINGTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3586 7676 3568 7639 3543 7681 3548 7698
3544 7696 3546 7692 3543 7688 3543 7684
3542 7683 3533 7698 3547 7726
TIME...MOT...LOC 1858Z 237DEG 37KT 3552 7706Local storm report, Apr 7, 3:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO BELHAVEN 35.54N 76.62W
04/07/2014 BEAUFORT NC 911 CALL CENTER
SEVERAL REPORTS OF TORNADO ON THE GROUND
&&
EVENT NUMBER MHX1400287
MELENDEZLocal storm report, Apr 7, 4:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 1 E BELHAVEN 35.54N 76.61W
04/07/2014 BEAUFORT NC SPOTTER
JUST NORTH OF HWY 264
&&
EVENT NUMBER MHX1400288
CQDLocal storm report, Apr 7, 4:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TORNADO PONZER 35.59N 76.49W
04/07/2014 HYDE NC SPOTTER
REPORT OF TORNADO ON THE GROUND.
&&
EVENT NUMBER MHX1400289
MELENDEZLocal storm report, Apr 7, 4:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TORNADO BELHAVEN 35.54N 76.62W
04/07/2014 BEAUFORT NC EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN BELHAVEN AND
PANTEGO.
&&
EVENT NUMBER MHX1400290
CQDSpecial weather statement, Apr 7, 4:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 PM EDT MON APR 7 2014
NCZ080-081-072100-
BEAUFORT-MAINLAND HYDE-
422 PM EDT MON APR 7 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE AND BEAUFORT
COUNTIES THROUGH 500 PM EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BATH...OR ABOUT 11 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...YEATESVILLE......
RANSOMVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...BELHAVEN......
PANTEGO...LEECHVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3565 7657 3553 7649 3553 7651 3552 7652
3553 7653 3553 7662 3551 7662 3549 7659
3547 7659 3543 7680 3544 7683 3543 7683
3544 7684 3545 7686 3551 7691
TIME...MOT...LOC 2022Z 247DEG 20KT 3549 7679The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:03 AM EDT | Special Marine Warning | MHX | 42 min | |
| Apr 7, 2:58 PM EDT | Special Weather Statement | MHX | Beaufort | 47 min |
| Apr 7, 3:23 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Washington | 52 min |
| Apr 7, 3:42 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Tyrrell, Washington | 33 min |
| Apr 7, 4:03 PM EDT | Tornado Warning | MHX | Hyde, Tyrrell, Washington | 42 min |
| Apr 7, 4:22 PM EDT | Special Weather Statement | MHX | Beaufort | 38 min |
| Apr 7, 4:25 PM EDT | Special Marine Warning | MHX | 35 min | |
| Apr 7, 5:01 PM EDT | Special Marine Warning | MHX | 29 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.